Alert archive / Maryland / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 7, 2013, 4:59 PM EDT for Dorchester County, Maryland. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 8, 2013, 12:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:19 PM EDT | FLASH FLOOD | Cambridge, MD | SEVERAL ROADS CLOSED AND IMPASSABLE AROUND CAMBRIDGE. |
| Jun 7, 5:34 PM EDT | HEAVY RAIN 4.81 | 3 S Cambridge, MD | |
| Jun 7, 5:45 PM EDT | FLASH FLOOD | Hurlock, MD | NUMEROUS ROADS FLOODING FROM HURLOCK TO SECRETARY AS FLOODED FARM FIELDS DRAIN ACROSS THE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624
WGUS51 KAKQ 072059
FFWAKQ
MDC019-080000-
/O.NEW.KAKQ.FF.W.0007.130607T2059Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DORCHESTER COUNTY...
* UNTIL 800 PM EDT...
* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER DORCHESTER COUNTY. RADAR
ESTIMATED RAINFALL RATES WERE APPROACHING 2 INCHES AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE...HURLOCK...BUCKTOWN...SECRETARY...VIENNA AND UNIVERSITY
OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3868 7576 3856 7570 3848 7583 3839 7584
3823 7597 3823 7598 3831 7604 3817 7602
3811 7609 3820 7609 3822 7604 3823 7615
3832 7626 3848 7634 3863 7629 3864 7617
3858 7603 3868 7594 3871 7581
$$
ZIMMERMAN2 follow-up statements
995
WGUS71 KAKQ 072159
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT FRI JUN 7 2013
MDC019-080000-
/O.CON.KAKQ.FF.W.0007.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER MD-
559 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
DORCHESTER COUNTY...
AT 552 PM EDT...OFFICIALS WERE REPORTING NUMEROUS ROADS FLOODING
AROUND CAMBRIDGE...HURLOCK AND SECRETARY AS WELL AS ACROSS SOUTHERN
PORTIONS OF THE COUNTY. MANY ROADS ARE BECOMING DANGEROUS TO
MOTORISTS DUE TO FLOODING.
ADDITIONAL RAINFALL WILL MOVE NORTH ACROSS THE ENTIRE COUNTY THROUGH
800 PM RESULTING IN CONTINUED FLOODING. LOCATIONS IN THE WARNING
INCLUDE BUT ARE NOT LIMITED TO HURLOCK...SECRETARY...
VIENNA...SECRETARY...BUCKTOWN AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3868 7576 3856 7570 3848 7583 3839 7584
3823 7597 3823 7598 3831 7604 3817 7602
3811 7609 3820 7609 3822 7604 3823 7615
3832 7626 3848 7634 3863 7629 3864 7617
3858 7603 3868 7594 3871 7581
TIME...MOT...LOC 2156Z 180DEG 0KT 3841 7602
$$
JO531
WGUS51 KAKQ 072343
FFWAKQ
MDC019-080400-
/O.EXT.KAKQ.FF.W.0007.000000T0000Z-130608T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DORCHESTER COUNTY...
* UNTIL MIDNIGHT EDT...
* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED RAINFALL OF 5 TO 7 INCHES OVER
DORCHESTER COUNTY WITH ADDITIONAL RAINFALL EXPECTED THROUGH THE
EVENING. FLOODING HAS BEEN REPORTED ACROSS DORCHESTER COUNTY AND
WILL CONTINUE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE...HURLOCK...BUCKTOWN...SECRETARY...VIENNA AND UNIVERSITY
OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3868 7576 3856 7570 3848 7583 3839 7584
3823 7597 3823 7598 3831 7604 3817 7602
3811 7609 3820 7609 3822 7604 3823 7615
3832 7626 3848 7634 3863 7629 3864 7617
3858 7603 3868 7594 3871 7581
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:34 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 7, 4:34 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL EXIT THE TO THE NORTHEAST TONIGHT. A WEAK
FRONTAL BOUNDARY WILL LINGER OVER THE AREA THROUGH THE WEEKEND
MAINTAINING UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BANDS OF HEAVY RAIN WITH A FEW THUNDERSTORMS COVERED MUCH OF THE CWA
AHEAD OF TROPICAL STORM ANDREA. FLOOD OR FLASH FLOOD WATCHES COVER
THE CWA UNTIL MIDNIGHT. FLOODING WAS REPORTED SOUTH AND EAST OF
RICHMOND. THE HEAVIEST RAINFALL WAS LINING UP ALONG A BOUNDARY
THAT EXTENDED FROM NEAR EMPORIA TO JUST EAST OF RICHMOND AND INTO
WESTMORELAND COUNTY. SOUTHEAST WINDS AND DEW POINTS IN THE LOW TO
MID 70S WERE TO THE EAST OF THE BOUNDARY AND LIGHT NORTHERLY WINDS
AND A BIT LOWER DEW POINTS WERE TO THE WEST.
ANOTHER AREA OF HEAVY RAIN ASSOCIATED WITH A MID LEVEL REFLECTION
OF ANDREA WAS PULLING NORTH OUT OF NORTH CAROLINA INTO THE
PIEDMONT COUNTIES. THIS WILL CONTINUE NORTH AND NORTHEAST THROUGH
CENTRAL VIRGINIA DURING THE EVENING HOURS.
THE ACTUAL CENTER OF ANDREA WAS MOVING ACROSS EASTERN NORTH
CAROLINA AND WILL CROSS SOUTHEAST VIRGINIA THIS EVENING.
ASIDE FROM THE HEAVY RAIN...A TORNADO THREAT CONTINUES THROUGH THIS
EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND AND VIRGINIA
PENINSULA.
PCPN WILL DIMINISH FROM S TO N AS ANDREA ACCELERATES OUT OF THE AREA
THIS EVENING WITH PCPN ENDING FOR THE MOST PART BEFORE MIDNIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID 60S IN THE PIEDMONT
COUNTIES TO THE UPR 60S TO NEAR 70 ELSEWHERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY AFTN
AND EARLY EVENING CONVECTION. HAVE POPS 40 PERCENT ON SATURDAY AND
30 PERCENT ON SUNDAY.
AS FOR TEMPS...HIGHS IN THE MID 80S SATURDAY AND UPR 80S TO NEAR 90
SUNDAY. LOW TEMPERATURES WILL RANGE FROM 65 TO 70.
FOR MONDAY...A SHORT WAVE APPROACHES THE MID ATLANTIC STATES. THE
SURFACE FRONT MOVES TO THE NORTH AS A WARM FRONT AS A COLD FRONT
APPROACHES FROM THE WEST. PCPN CHANCES INCREASE AND BY AFTN...HAVE
POPS OF 40-50 PERCENT OVER MOST OF THE AREA WITH 30 PERCENT BY THE
ALBEMARLE SOUND AND LIKELY 60 PERCENT FROM DORCHESTER COUNTY MD
ACROSS PORTIONS OF THE NORTHERN NECK TO FLUVANNA COUNTY VA AREA.
HIGH TEMPERATURES MONDAY ARE FORECAST TO RANGE FROM THE MID TO UPR
80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL DURING THE EARLY PORTION OF
NEXT WEEK...WITH A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE
WESTERN ATLANTIC. A LINGERING SURFACE TROUGH AND THE APPROACH OF THE
MIDWEST TROUGH WILL PROVIDE A FOCUS FOR THE POTENTIAL OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM
APPROACHES FROM THE OHIO VALLEY LATE IN THE WEEK. HIGHS TUESDAY
SHOULD BE IN IN THE UPPER 80S TO LOW 90S...BEFORE TRENDING TOWARD
THE MID/UPPER 80S BY THE MIDDLE AND END OF THE WEEK. LOWS SHOULD
GENERALLY BE 65-70 TUESDAY MORNING...BEFORE TRENDING SLIGHTLY
DOWNWARD TO 60-65 THEREAFTER.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
TS ANDREA IS OVER NC AND MOVG TOWARDS SE VA WITH LOTS OF LOW LVL
MOISTURE AND SHOWERS AFFECTING THE REGION. WIDESPREAD MVFR/IFR
CONDS AFFECTING THE AREA AS NUMBEROUS SHOWERS FROM THE STORM MOVE
NORTH. ANDREA IS EXPECTED TO PASS OFF THE VA COAST EARLY THIS
EVENING. MODERATE TO HEAVY RAIN WILL OCCUR AT TAF SITES BEFORE THE
STORM MOVES NORTH OF THE REGION. WINDS WILL BE MOSTLY NE-SE...THEN
SHIFT SW-NW AS THE STORM MOVES NORTH. ORF/PHF/ECG/SBY MAY SEE
GUSTS UP TO 30-35 KTS THIS EVENING.
RAIN TAPERS OFF AND ENDS LATE TONIGHT. SUMMER LIKE PATTERN RETURNS
FOR SAT & SUN...WITH SCATTERED DIURNAL SHWRS/TSTMS POSSIBLE.
&&
.MARINE...
STATUS QUO WILL BE MAINTAINED WITH RESPECT TO MARINE HEADLINES
THROUGH THE EVENING WHILE TS ANDREA APPROACHES FROM THE SOUTH AND
CROSSES THE AREA. WILL CONTINUE WITH AN SCA FOR THE MIDDLE BAY/YORK
AND RAPPAHANNOCK RIVERS AND HANDLE ANY CONVECTIVE GUSTS GREATER THAN
OR EQUAL TO 34KT WITH SMWS. SEAS WILL RESPOND WITH THE APPROACH OF
THE TROPICAL SYSTEM AND INCREASING WIND BUILDING TO 7-11FT BY 00Z.
THE LOW QUICKLY MOVES NE AWAY FROM THE REGION TONIGHT. THE WIND WILL
DIMINISH AND SEAS WILL SLOWLY SUBSIDE. AN SCA WILL LIKELY NEED TO
FOLLOW THE GALE/TROPICAL FLAGS FOR SEAS OVER THE OCEAN. A SW WIND
AOB 15KT SHOULD PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
ONGOING SIGNIFICANT RISES IN AREA RIVERS ARE ONGOING ARE
GENERALLY EXPECTED TO REMAIN BELOW FLOOD STAGE. UPDATED GUIDANCE
FROM MARFC HAS RICHMOND WESTHAM JUST BARELY EXCEEDING FLOOD STAGE
(12 FT) SATURDAY BEFORE FALLING BLO FLOOD STAGE SUNDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
XTRATROPICAL GUIDANCE INDICATING TIDAL ANOMALIES BTWN 1/2 TO 1 FT
ABOVE NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS EXPECTED
TO REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED
TO MORE CLOSELY MONITORED IS THE BAY SIDE OF THE LOWER MD EASTERN
SHORE/BAY SIDE OF ACCOMACK WHERE WATER LEVELS COULD APPROACH MINOR
STAGE DURING TONIGHTS HIGH TIDE CYCLE. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED TO ACCOUNT FOR THIS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR MDZ021>023.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ013>017-030>032-
102.
TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>090-092.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ091-093>100.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR VAZ099.
TROPICAL STORM WARNING FOR VAZ091-093>098.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 7, 1:03 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 103 PM EDT FRI JUN 7 2013 NCZ012-VAZ072>078-081>090-092-080000- NORTHAMPTON NC-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 103 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ015>017-030>032-102-VAZ091-093>098-080000- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ025-VAZ099-100-080000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLOOD WATCH. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>024-NCZ013-014-080000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. VAZ048-049-060>071-079-080-080000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 103 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ650-652-654-080000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 103 PM EDT FRI JUN 7 2013 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ632>634-637-638-656-658-080000- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 103 PM EDT FRI JUN 7 2013 ...TROPICAL STORM WARNING IN EFFECT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-636-080000- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- 103 PM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-080000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 103 PM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jun 7, 4:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT FRI JUN 7 2013
MDZ021-072045-
DORCHESTER-
403 PM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
445 PM EDT...
AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOOPERSVILLE...OR ABOUT 16 MILES EAST OF LEXINGTON PARK...MOVING
NORTH AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINGATE...AND...
HONGA...ANDREWS...BUCKTOWN...AND...CHURCH CREEK...CAMBRIDGE...AND...
UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...
SECRETARY...AND...EAST NEW MARKET.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3868 7576 3857 7569 3848 7583 3839 7584
3819 7598 3825 7598 3831 7604 3817 7602
3811 7610 3821 7608 3822 7604 3825 7611
3822 7615 3831 7626 3863 7618 3858 7603
3868 7594 3871 7585
ZIMMERMANLocal storm report, Jun 7, 4:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 NNE DEERWOOD HILLS 37.33N 76.82W
06/07/2013 JAMES CITY VA 911 CALL CENTER
AROUND 8 INCHES OF WATER WAS FLOWING ACROSS JOLLY POND
ROAD. SEVERAL OTHER ROADS ACROSS WESTERN JAMES CITY
COUNTY WERE EXPERIENCING HIGH WATER.
&&
EVENT NUMBER AKQ1300570
JOLocal storm report, Jun 7, 4:27 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD MOLLUSK 37.73N 76.54W
06/07/2013 LANCASTER VA TRAINED SPOTTER
2 INCHES OF WATER WAS FLOWING ACROSS RIVER ROAD NEAR
MOLLUSK. WATER WAS FLOWING OUT OF NEARLY FLOODED
FARMLAND.
&&
EVENT NUMBER AKQ1300571
JOSpecial weather statement, Jun 7, 4:36 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT FRI JUN 7 2013
NCZ012-VAZ065-066-079-087-072130-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-
436 PM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS MOVING INTO SOUTH-CENTRAL VIRGINIA...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 14 MILES SOUTH OF EBONY...OR ABOUT 8 MILES EAST
OF WARRENTON...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR GASBURG AT 500 PM EDT...EBONY AT 505 PM EDT...BOWENS CORNER
AND...WHITE PLAINS AT 510 PM EDT...BRODNAX AT 520 PM EDT.
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...RAINFALL RATES OF 1-2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3700 7809 3683 7754 3684 7747 3667 7753
3648 7771 3648 7777 3650 7781 3650 7789
3651 7791 3654 7792 3654 7821
JMLocal storm report, Jun 7, 4:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD WEST POINT 37.55N 76.80W
06/07/2013 KING WILLIAM VA NWS EMPLOYEE
WIDESPREAD FLODING AROUND WEST POINT. SEVERAL ROADS
AROUND THE PAPER MILL FLOODED WITH 2 FEET OF WATER.
NUMEROUS ROADS ARE IMPASSABLE AND FLOOD WATERS ARE UP TO
SEVERAL HOMES.
&&
EVENT NUMBER AKQ1300572
JOLocal storm report, Jun 7, 4:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 1 NNE BLANKS STORE 37.32N 76.93W
06/07/2013 CHARLES CITY VA TRAINED SPOTTER
AROUND 8 INCHES OF WATER FLOWING ACROSS WILCOX NECK
ROAD AS WELL AS OTHER ROADS IN THE AREA. RESIDENTS ARE
REPORTING AREAS ROADS AS VERY DANGEROUS.
&&
EVENT NUMBER AKQ1300573
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:03 PM EDT | Special Weather Statement | AKQ | Dorchester | 42 min |
| Jun 7, 3:25 PM EDT | Special Weather Statement | AKQ | Dorchester | 50 min |
| Jun 7, 3:36 PM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico | 13 hr |
| Jun 7, 4:03 PM EDT | Special Weather Statement | AKQ | Dorchester | 42 min |
| Jun 7, 4:15 PM EDT | Areal Flood Advisory | AKQ | Dorchester | 3 hr |
| Jun 7, 5:02 PM EDT | Special Weather Statement | AKQ | Somerset, Wicomico | 58 min |
Nearby
Flash Flood Warnings in Maryland, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.